Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 85, NWS Charleston, SC

August 1, 2014Bulloch County, Effingham County, Screven County, Georgia; Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 1, 2014, 4:32 PM EDT for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 4:32 PM EDT (20:32 UTC)
Expired
Aug 1, 2014, 5:02 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2112 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS52 KCHS 012032
SVRCHS
GAC031-103-251-SCC049-012130-
/O.NEW.KCHS.SV.W.0085.140801T2032Z-140801T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 433 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR EGYPT...MOVING NORTH AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LEEFIELD...EGYPT...SHAWNEE...OLIVER...KILDARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3267 8165 3263 8126 3230 8142 3235 8164
TIME...MOT...LOC 2033Z 191DEG 13KT 3241 8151

$$
2 follow-up statements
615 
WWUS52 KCHS 012045
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI AUG 1 2014

GAC031-103-251-SCC049-012130-
/O.CON.KCHS.SV.W.0085.000000T0000Z-140801T2130Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-
445 PM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH...EFFINGHAM AND HAMPTON COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LEEFIELD TO SHAWNEE...MOVING NORTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
EGYPT...HUNTERS...KILDARE...LEEFIELD...NEWINGTON...OLIVER AND
SHAWNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3267 8165 3263 8126 3239 8140 3236 8161
TIME...MOT...LOC 2046Z 191DEG 13KT 3243 8162 3249 8135

$$
432 
WWUS52 KCHS 012102
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT FRI AUG 1 2014

GAC031-103-251-SCC049-012112-
/O.CAN.KCHS.SV.W.0085.000000T0000Z-140801T2130Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-
502 PM EDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...
BULLOCH...EFFINGHAM AND HAMPTON COUNTIES HAS BEEN CANCELLED...

AT 502 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3267 8165 3263 8126 3239 8140 3236 8161
TIME...MOT...LOC 2102Z 191DEG 13KT 3249 8161 3255 8134

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:32 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 1, 4:32 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT FRI AUG 1 2014

.SYNOPSIS...
A STATIONARY FRONT WILL LINGER NEAR THE SOUTHEAST COAST THROUGH THE
MIDDLE OF NEXT WEEK...STEERING TROPICAL CYCLONE BERTHA OUT TO
SEA...AND ALSO BRINGING UNSETTLED WEATHER TO THE LOCAL AREA. A
PIEDMONT TROUGH WILL THEN PREVAIL THROUGH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A DEEP SOUTHWEST FLOW IS IN PLACE ALOFT AS THE REGION REMAINS
POSITIONED BETWEEN AN UPPER TROUGH EXTENDING FROM THE GREAT LAKES
REGION THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEY AND A
STRONG RIDGE OVER THE WESTERN ATLANTIC. AT THE SURFACE...A NEARLY
STATIONARY FRONT IS POSITIONED NEAR THE I-95 CORRIDOR AS OF LATE
AFTERNOON. THIS FRONT MAY OSCILLATE A BIT THROUGH THE NIGHT...INITIALLY
SHIFTING A BIT FARTHER INLAND BEFORE HEADING BACK TOWARD THE COAST
LATER TONIGHT.

THE MOIST SOUTHWEST FLOW WILL CAUSE PRECIPITABLE WATER VALUES TO
RISE UPWARDS OF AROUND 2 INCHES ACROSS MUCH OF THE AREA TONIGHT.
THIS MOIST AIR MASS COMBINED WITH CONVERGENCE IN THE VICINITY OF
THE FRONT AND THE PASSAGE OF SEVERAL DISTURBANCES ALOFT WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. IN
FACT...COVERAGE MAY ACTUALLY INCREASE A BIT LATE TONIGHT WITH
STORMS BECOMING MOST LIKELY ALONG THE SOUTH CAROLINA COAST AND
INTO PARTS OF THE CHARLESTON TRI-COUNTY AREA. HEAVY RAINFALL IS
VERY POSSIBLE THROUGH TONIGHT...AND LOCALIZED FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS COULD OCCUR.

NEED TO WATCH FOR LOW STRATUS AND PERHAPS SOME FOG DEVELOPING LATE
TONIGHT ALONG THE WESTERN PERIPHERY OF THE FRONT...WHERE INCREASED
SUBSIDENCE IS EXPECTED. CONSIDERABLE CLOUD COVER WILL ONLY ALLOW
TEMPERATURES TO FALL TO LOWS IN THE LOWER TO MID 70S TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A BROAD AND PERSISTENT DEEP-LAYERED TROUGH WILL PREVAIL OVER THE
EASTERN UNITED STATES...WHILE A STATIONARY FRONT HOLDS NEARBY AND
PROBABLY JUST OFF THE LOCAL COAST INTO NEXT WEEK. A DEEP INFLUX OF
BOTH GULF AND ATLANTIC SUB-TROPICAL MOISTURE WILL CONTINUE...WITH
PWATS CLIMBING NEAR OR GREATER THAN 2 INCHES...NEAR THE 75TH
PERCENTILE FOR EARLY AUGUST. VARIOUS WAVES OF UPPER DIVERGENCE
ASSOCIATED WITH THE RIGHT ENTRANCE AGEOSTROPHIC CIRCULATION OF THE
UPPER JET WILL OCCUR...WHILE SURFACE AND LOW LEVEL CONVERGENCE
ASSOCIATED WITH THE FRONT AND OTHER DEVELOPING MESO-SCALE BOUNDARIES
WILL PROVIDE PLENTIFUL LARGE SCALE FORCING FOR ASCENT. POPS WILL BE
AS HIGH AS 60-70 PERCENT EACH DAY. COVERAGE WILL TAPER
OVERNIGHT...BUT WITH THE FRONT STILL NEARBY AND ABUNDANT
MOISTURE...PROBABILITIES WILL REMAIN HIGHEST NEAR THE COAST.

RAIN WILL BE HEAVY AT TIMES AND LOCALIZED FLOODING WILL BE CAUSE FOR
A CONCERN WITH A WEAK STORM MOTION. FLASH FLOOD ADVISORIES AND/OR
WARNINGS MAY BE REQUIRED AS A RESULT. THE SEVERE RISK IS QUITE LOW
GIVEN CONSIDERABLE CLOUD COVER AND POOR LAPSE RATES.

EXTENSIVE CLOUD COVER AND ELEVATED RAIN CHANCES WILL KEEP DAYTIME
HIGHS DOWN BELOW SEASONAL NORMS...WHILE NIGHT TIME LOWS WILL BE
CLOSE TO CLIMATOLOGICAL LEVELS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRIER...MORE SEASONABLE WEATHER WILL RETURN BY MID WEEK AS THE FRONT
MEANDERS OFFSHORE AND DISSIPATES. ATLANTIC HIGH PRESSURE WILL
GRADUALLY REESTABLISH ITSELF ACROSS THE REGION WITH MORE A MORE
TYPICAL CONVECTIVE PATTERN EXPECTED. HIGHS WILL BE IN THE UPPER 80S
TO LOWER 90S WITH LOWS IN THE LOWER-MID 70S. TROPICAL STORM BERTHA
IS FORECAST TO REMAIN OFFSHORE AS IT CURVES WELL OFF THE SOUTHEAST
U.S. COAST.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
KCHS...SHOWERS AND TSTMS HAVE SHIFTED INLAND OF THE TERMINAL AS OF
LATE THIS AFTERNOON. SHOWERS COULD REDEVELOP OVERNIGHT...BUT WILL ONLY PUT
THEM IN THE VICINITY OF THE TERMINAL FROM 06-15Z. THEN...SHOWERS
AND TSTMS WILL BECOME NUMEROUS BY LATE MORNING WITH THE FORECAST
SHOWING PREVAILING SHOWERS AND VICINITY TSTMS AFTER 15Z.

KSAV...SHOWERS AND TSTMS HAVE SHIFTED INLAND OF THE TERMINAL AS OF
LATE THIS AFTERNOON. SHOWERS COULD REDEVELOP OVERNIGHT...BUT WILL
ONLY PUT THEM IN THE VICINITY OF THE TERMINAL FROM 06-15Z. THERE
IS SOME CONCERN THAT LOW CLOUDS AND POSSIBLY SOME FOG COULD
DEVELOP LATE TONIGHT...SO HAVE A TEMPO GROUP FOR MVFR CONDITIONS
FROM 08-12Z. THEN...SHOWERS AND TSTMS WILL BECOME NUMEROUS BY LATE
MORNING WITH THE FORECAST SHOWING PREVAILING SHOWERS AND VICINITY
TSTMS AFTER 15Z.

EXTENDED AVIATION OUTLOOK...PERIODS OF IFR/MVFR LIKELY THROUGH
TUESDAY IN SHRA/TSRA AS A STATIONARY FRONT LINGERS NEARBY. STILL A
CHANCE OF TEMPORARY FLIGHT RESTRICTIONS IN SHRA/TSRA NEXT WEDNESDAY.

&&

.MARINE...
TONIGHT...A NEARLY STATIONARY FRONT WILL REMAIN JUST INLAND OF THE
COAST...RESULTING IN SOUTH-SOUTHEAST WINDS THROUGH THE NIGHT.
WIND SPEEDS COULD BE UPWARDS OF AROUND 15 KT...BEFORE DIMINISHING A
BIT OVERNIGHT. SEAS WILL RANGE 2-4 FT...HIGHEST OVER THE OUTER
GEORGIA WATERS. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN
COVERAGE OVERNIGHT.

SATURDAY THROUGH SUNDAY...A STATIONARY FRONT WILL PERSIST OVER OR
NEAR THE LOCAL WATERS DURING THIS TIME WITH FLUCTUATIONS IN WIND
SPEEDS AND DIRECTIONS DEPENDENT UPON WHERE THE FRONT ACTUALLY ALIGNS
ITSELF. ON AVERAGE WINDS WILL BE MAINLY SE SATURDAY/SATURDAY
NIGHT...EASTERLY SUNDAY/SUNDAY NIGHT. SPEEDS WILL REMAIN HELD UNDER
15 KT AND SEAS NO HIGHER THAN 3 OR 4 FT.

MONDAY THROUGH WEDNESDAY...SWELLS GENERATED BY TROPICAL STORM BERTHA
COULD IMPACT THE WATERS MONDAY INTO WEDNESDAY AS IT CURVES WELL
OFFSHORE OF THE SOUTHEAST U.S. COAST. THERE IS A POSSIBILITY THAT
COMBINED SEAS COULD REACH SMALL CRAFT ADVISORY THRESHOLDS DURING THIS
PERIOD...BUT ITS A BIT TOO FAR TO REALLY PIN THAT DOWN THIS FAR OUT.
SEAS WILL BE CAPPED AT 4-5 FT FOR NOW.

GIVEN THE PROXIMITY TO THE STATIONARY FRONT AND A RICH FLOW OF
SUB-TROPICAL MOISTURE...PERIODIC SHOWERS AND T-STORMS WILL OCCUR
INTO NEXT WEEK. SOME OF THESE STORMS WILL BE STRONG WITH FREQUENT
LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. AS A RESULT...MARINERS
ARE ADVISED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS AND/OR
APPROPRIATE VHF CHANNELS FOR WEATHER UPDATES AND INFORMATION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...
LONG TERM...
AVIATION...JAQ/
MARINE...JAQ/
Hazardous weather outlook, Aug 1, 4:00 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI AUG 1 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-022000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
400 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL. LOCALIZED FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAIN...THERE IS A POTENTIAL FOR HEAVY RAINFALL THROUGH THE
WEEKEND. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-022000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
400 PM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 1, 12:11 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     WATER SPOUT      4 ENE TYBEE ISLAND      32.05N  80.80W
08/01/2014                   AMZ352             GA   LIFEGUARD

&&

EVENT NUMBER CHS1400923

JAQ
Special weather statement, Aug 1, 1:07 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT FRI AUG 1 2014

GAZ118-119-SCZ047-048-051-011800-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
107 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 200 PM EDT...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIVERSIDE TO
SAVANNAH...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GORDONSTON...SAVANNAH...LAUREL GROVE...LEPAGEVILLE...SAVANNAH
HISTORIC DISTRICT...TALMADGE MEMORIAL BRIDGE...HUTCHINSON ISLAND...
BELLINGER HILL AREA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3206 8090 3202 8114 3222 8113 3224 8086
TIME...MOT...LOC 1707Z 190DEG 6KT 3210 8097 3206 8108
Special weather statement, Aug 1, 3:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT FRI AUG 1 2014

GAZ116-117-138>141-011945-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
313 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SUNBURY TO SOUTH
NEWPORT...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUNBURY...SEABROOK...HALFMOON LANDING...HARRIS NECK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3179 8116 3160 8129 3160 8148 3178 8131
TIME...MOT...LOC 1913Z 249DEG 9KT 3175 8128 3162 8142
Special weather statement, Aug 1, 4:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT FRI AUG 1 2014

SCZ042-047-012030-
HAMPTON-INLAND JASPER-
402 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR PINELAND...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TARBORO...ROBERTVILLE...PINELAND...DE LOACH...GILLISONVILLE...
GRAYS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8120 3267 8090 3250 8108 3253 8121
TIME...MOT...LOC 2002Z 208DEG 7KT 3258 8112
Local storm report, Aug 1, 4:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 W HARRIS NECK         31.63N  81.31W
08/01/2014                   MCINTOSH           GA   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON HARRIS NECK ROAD.

&&

EVENT NUMBER CHS1400924

DPB
Special weather statement, Aug 1, 4:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT FRI AUG 1 2014

GAZ088-100-101-012100-
BULLOCH-EFFINGHAM-SCREVEN-
424 PM EDT FRI AUG 1 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
EFFINGHAM COUNTIES THROUGH 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR STILSON...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
STILSON...HUBERT...GRIFFIN LAKE...TUSCULUM...GWINETTS CROSSING...
EGYPT...ARDMORE...SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3260 8163 3255 8130 3226 8146 3232 8164
TIME...MOT...LOC 2024Z 202DEG 11KT 3238 8152

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:39 PM EDTAreal Flood AdvisoryCHSChatham2 hr
Aug 1, 1:07 PM EDTSpecial Weather StatementCHSChatham53 min
Aug 1, 3:13 PM EDTSpecial Weather StatementCHSLiberty32 min
Aug 1, 3:18 PM EDTTornado WarningCHSBryan, Liberty, McIntosh42 min
Aug 1, 4:24 PM EDTSpecial Weather StatementCHSEffingham36 min
Aug 1, 5:04 PM EDTSpecial Weather StatementCHSEffingham26 min
Aug 1, 10:48 AM EDTSpecial Marine WarningCHS42 min
Aug 1, 11:30 AM EDTSpecial Marine WarningCHS2 hr
Aug 1, 12:11 PM EDTSpecial Marine WarningCHS64 min
Aug 1, 4:02 PM EDTSpecial Weather StatementCHSJasper28 min
Aug 1, 4:18 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper41 min
Aug 1, 5:01 PM EDTSpecial Weather StatementCHSColleton29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.